Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2011, 4:54 PM CDT for Ripley County, Missouri. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 4:54 PM CDT (21:54 UTC)
- Expired
- Apr 25, 2011, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ripley County, MO
The radar
The Memphis radar (KNQA), 168 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:20 PM CDT | TSTM WND DMG | 5 W Doniphan, MO | TREES DOWN AND STILL BEING SNAPPED AS OF 520 PM. |
| Apr 25, 5:21 PM CDT | FUNNEL CLOUD | 1 Se Doniphan, MO | |
| Apr 25, 5:34 PM CDT | FUNNEL CLOUD | 7 Se Doniphan, MO | RAIN WRAPPED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS53 KPAH 252154
SVRPAH
MOC181-252300-
/O.NEW.KPAH.SV.W.0124.110425T2154Z-110425T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIPLEY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 600 PM CDT.
* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HANDY TO GATEWOOD..AND WHILE THE LINE WAS MOVING EAST AT 25
MPH...THE INDIVIDUAL STORMS WERE MOVING FASTER...TO THE NORTHEAST
AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GATEWOOD...
HANDY...
DONIPHAN...
BUDAPEST...
OXLY...
FAIRDEALING...
NAYLOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND NORTHWESTERN
KENTUCKY AND SOUTHEAST MISSOURI.
&&
LAT...LON 3682 9113 3681 9064 3676 9062 3669 9063
3669 9061 3666 9059 3660 9060 3659 9058
3650 9058 3648 9113 3651 9114
TIME...MOT...LOC 2154Z 263DEG 23KT 3679 9099 3651 9105
WIND...HAIL 60MPH 0.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:52 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 25, 1:52 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
152 PM CDT MON APR 25 2011
.DISCUSSION...
1 ROUND OF SHOWERS/STORMS PASSING NOW AND ANOTHER ROUND IS JUST
UPSTREAM...POISED TO ENTER LATER THIS EVENING AND OVERNIGHT AS WE
WARM SECTOR. BETTER CHANCE OF THUNDER WILL COME THEN...AS WE
DESTABILIZE. MAIN THRUST WILL CERTAINLY BE HEAVY RAIN WITH STILL
HIGH PWS AND WALL-TO-WALL PCPN LOOKING UPSTREAM. ANOTHER 2-3" THRU
TONIGHT-EARLY TOMORROW AM CAN BE EXPECTED. THEN AFTER A GENERAL
LULL IN WX TUESDAY...ATMOSPHERE RECHARGES WITH MORE OVERRUNNING
PCPN OVERWHELMING FA TUESDAY NIGHT-WEDNESDAY. MAY SEE ANOTHER 2-3"
SWATH DEVELOP/MOVE OVERHEAD. THIS WILL EXAGGERATE ALREADY ONGOING
FLOODING AND CONTINUE TO THRUST MAJOR-RECORD FLOOD LEVELS HERE.
FLASH FLOOD WATCH HEADLINE RUNNING THRU THE DAY WEDNESDAY
CERTAINLY LOOKS TO STILL BE GOOD THIS PACKAGE WITH NO RESPITE IN
SIGHT SAVE FOR THE TUESDAY RECHARGING LULL. KEEP IN MIND SLGT RISK
CONTINUES AS WELL...INCLUDING POTENTIAL FOR HIGH WINDS/LARGE HAIL
AND ISOLATED TORNADOES.
LARGE CYCLONE FINALLY LIFTS BULK OF MRH/UVM FIELD NORTH AND EAST
BY WEDNESDAY NIGHT-THURSDAY. RESULTANT POST SYSTEM ZONAL-NWLY FLOW
ACTION WILL MEAN DRY WEATHER FOR US THURSDAY-FRIDAY AND INTO FIRST
HALF OF SATURDAY POSSIBLY. ANOTHER FROPA-RELATED CHANCE OF PCPN
THEN COMES IN LATER SAT-SAT NIGHT-EARLY SUNDAY...BUT THIS SYSTEM
SHOULD MOVE ON THRU WEST-TO-EAST AND NOT OFFER NEARLY THE QPF AS
HAS BEEN FELT RECENTLY. MORE RECOVERY SLATED POST SUNDAY SYSTEM
PASSAGE WITH DRY WEATHER FORECAST FOR EARLY NEXT WEEK AS WELL.
&&
.AVIATION...
LOW VFR CIGS WILL OCCASIONALLY DROP TO MVFR WITH EACH ROUND OF
SHOWERS/STORMS...AND MAY FLIRT WITH IFR AT TIMES. MID AFTERNOON
PASSING ROUND OF STORMS WILL BE FOLLOWED BY A MID EVENING ROUND
AND THEN ANOTHER LATE NIGHT ROUND. VSBYS MAY DROP TO MVFR OR BLO
DEPENDING UPON PASSAGE OF STORM CENTER. WILL KEEP VCTS IN FORECAST
ONCE WE WARM SECTOR THIS EVENING...SLYS GUSTING TO NEAR 20KTS AT
TIMES. GENERAL LULL IN PCPN WILL BE FELT TOMORROW BEFORE NEXT BIG
ROUND COMES TOMORROW NIGHT-WED.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 25, 2:46 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT MON APR 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 246 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE REGION. ANY THUNDERSTORMS THAT DEVELOP THROUGH TONIGHT COULD PRODUCE FLASH FLOODING IN A VERY SHORT PERIOD OF TIME. IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE ENTIRE QUAD STATE. LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW TORNADOES WILL ALL BE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR THE FAR SOUTHEAST PENNYRILE OF WESTERN KENTUCKY. REFER TO THE WATCH FOR DETAILS. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. REFER TO OUR WEB PAGE AT WEATHER.GOV/PAH TO SEE ALL THE FLOOD PRODUCTS AND DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE INTO MID WEEK. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. THOUGH IT APPEARS THERE MAY BE A BREAK FOR MUCH OF THE AREA DURING THE DAY TUESDAY... WIDESPREAD HEAVY RAINFALL AND POSSIBLY MORE SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN TUESDAY NIGHT INTO WEDNESDAY. AN ADDITIONAL 4 TO 7 INCHES OF RAINFALL IS POSSIBLE THROUGH MID WEEK...BRINGING 5 DAY RAINFALL TOTALS SINCE LAST FRIDAY INTO THE 10 TO 15 INCH RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS A PARTICULARLY DANGEROUS SITUATION. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. SOME RIVER CRESTS MAY CHALLENGE HISTORICAL VALUES. FOR MORE INFORMATION... PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT OUR WEB PAGE AT WEATHER.GOV/PAH. THE WIND LATE TUESDAY NIGHT AND WEDNESDAY COULD BECOME A HAZARD AS THE SURFACE LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. GUSTS INTO THE 30 TO 40 MPH RANGE MAY BE COMMON AS THE SYSTEM DEEPENS UPON ITS PUSH ACROSS AND OUT OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED...AND SPOTTERS MAY BE NEEDED LATER TONIGHT TOO. CONTINUED REPORTS OF FLOODING AND HEAVY RAINFALL ARE ENCOURAGED AS WELL.
In the hours before
Local storm report, Apr 25, 4:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL HOPKINSVILLE 36.85N 87.49W
04/25/2011 M0.75 INCH CHRISTIAN KY TRAINED SPOTTER
INTERSECTION OF CALVIN AND SKYLINE
&&
JIMPLocal storm report, Apr 25, 4:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL PEMBROKE 36.77N 87.36W
04/25/2011 E0.75 INCH CHRISTIAN KY TRAINED SPOTTER
&&
JIMPLocal storm report, Apr 25, 4:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 NW ELKTON 36.85N 87.21W
04/25/2011 E1.00 INCH TODD KY TRAINED SPOTTER
&&
JIMPLocal storm report, Apr 25, 4:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
446 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FUNNEL CLOUD 2 ESE GREENVILLE 37.20N 87.14W
04/25/2011 MUHLENBERG KY LAW ENFORCEMENT
&&
RLSLocal storm report, Apr 25, 4:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 S HOPKINSVILLE 36.81N 87.49W
04/25/2011 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
&&
RSTLocal storm report, Apr 25, 4:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
448 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD CENTRAL CITY 37.30N 87.13W
04/25/2011 MUHLENBERG KY TRAINED SPOTTER
&&
RLSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 31 min |
| Apr 24, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 22 min |
| Apr 24, 9:55 PM CDT | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 59 hr |
| Apr 24, 10:05 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 25 min |
| Apr 24, 10:32 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 43 min |
| Apr 24, 11:05 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, Scott | 40 min |
| Apr 24, 11:17 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 28 min |
| Apr 24, 11:48 PM CDT | Flash Flood Warning | PAH | Cape Girardeau, Scott | 3 hr |
| Apr 25, 12:39 AM CDT | Flash Flood Warning | PAH | Mississippi | 2 hr |
| Apr 25, 1:26 AM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, New Madrid, Perry and 3 more | 3 hr |
| Apr 25, 3:51 AM CDT | Flash Flood Warning | PAH | Cape Girardeau, Mississippi, New Madrid, Scott | 3 hr |
| Apr 25, 9:32 AM CDT | Flash Flood Warning | PAH | Butler | 4 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | PAH | Butler | 6 hr |
| Apr 25, 4:38 PM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Carter, Perry, Ripley, Stoddard and 1 more | 5 hr |
| Apr 25, 5:12 PM CDT | Tornado Warning | PAH | Ripley | 33 min |
| Apr 25, 5:24 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 51 min |
| Apr 25, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 73 min |
| Apr 25, 5:38 PM CDT | Tornado Warning | PAH | Butler, Ripley, Wayne | 37 min |
| Apr 25, 5:52 PM CDT | Tornado Warning | PAH | Butler, Stoddard, Wayne | 23 min |
| Apr 25, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 59 min |
| Apr 25, 6:11 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Wayne | 34 min |
| Apr 25, 6:41 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 34 min |
| Apr 25, 6:46 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Mississippi, New Madrid, Scott | 6 hr |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.